Jump to content
MB0514

MB0514: Suffering CT withdrawal and akathisia

Recommended Posts

MB0514   
MB0514

Hello, I'm new here. Here is my history:

 

C/T citalopram November of 2015 and put on Paraxotine. Soon after started to experience Akathisia. Started tapering the Paraxotine and started to feel better by 6 months with no more akathisia. I was down to 15mg when I got a blood infection in November 2016. I had a bad reaction to Cipro antibiotic where I experienced confusion. I went to the hospital where they diagnosed me with anxiety but found out later it was the Cipro.

 

They c/t my Paraxotine and put me back on Citalopram. I was in a confused state so wasn't really able to make a rational decision, I just listened to the doctors. A month later, I started experiencing severe Akathisia.

 

I've been tapering the Citalopram since January 2017 and only have a crumb left. My akathisia has improved in the last couple weeks in that I don't really have the urge to pace anymore. I still experience debilitating anxiety and depression though, electricity running through my body, mental akathisia, adrenalin surges. I only sleep 2-4 hours a night. I don't windows because my anxiety is so bad. The only time I really had windows was when I was up for 48 hours straight.

Edited by baroquep
White Space

Share this post


Link to post
MB0514   
MB0514

I need hope, has anyone recovered from Akathisia while experiencing chronic anxiety?

Share this post


Link to post
baroquep   
baroquep

Hi MB0514,

Welcome to Surviving Antidepressants, am glad that you found the site and sorry to hear that you are in such distress.  While I understand the reason the hospital CT's you from Paxil, it's unfortunate for the people that have to deal with the aftereffects of withdrawal after being removed from these drugs so abruptly.   It's not clear when you were put back on Celexa, at what dose or how you have been tapering since January 2017 and it would be helpful if you explained this in more detail.  

 

SA recommends tapering by no more than 10% of your current dose followed by a hold of about 4 weeks to allow the brain to adapt to the changes in the central nervous system (CNS).  When changes are made too quickly, doses are alternated/skipped or the drug is discontinued abruptly, the brain is unable to adapt to the changes and this results in uncomfortable withdrawal symptoms.  I am attaching a few links so that you can familiarize yourself with the recommendations made by Surviving Antidepressants.  

 

What is Withdrawal Syndrome?
Before you begin tapering what you need to know

Why taper by 10% of my dosage?
Tips for Tapering off of Celexa / Citalopram

 

Before being able to provide you with any specific information with respect to your current situation, we would ask that you summarize your withdrawal/drug history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months in particular?  We ask all members to provide their drug history as a signature.  This will be a permanent part of your introduction and It helps moderators to be able to see all of your details at a glance.  You can find the information on how to complete your signature at the link below:
 
Instructions:  Withdrawal History Signature
 
    •    Please leave out symptoms and diagnoses.
    •    A list is easier to understand than one or multiple paragraphs. 
    •    Any drugs prior to 24 months ago can just be listed with start and stop years.
    •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
    •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

 

I am including a link to the thread on Akathisia and our self-care forum so that you read about what other members did to alleviate some of the more uncomfortable symptoms caused by antidepressant withdrawal.   

 

Akathisia / Restlessness / Anxiety / Agitation
Symptoms & Self Care

 

Please feel free to connect with other members of the Surviving Antidepressants community by posting in their introduction topics, they are a supportive group, know what you are going through and are here to help.

 

If you have any questions or need clarification on the information above, please do not hesitate to post back here in your introduction topic and one of the moderators will be by to help.

 


 

Share this post


Link to post
UnfoldingSky   
UnfoldingSky
On 12/10/2017 at 2:46 PM, MB0514 said:

I need hope, has anyone recovered from Akathisia while experiencing chronic anxiety?

 

Hi MB, and welcome to the forum.  My drug history is a lot more involved than yours but I had akathisia from a number of pills, starting with Celexa, and it is now gone.  I also am not often anxious anymore either.  Please check out the akathisia threads if you have not already as quite a few have already recovered.

 

Also good to hear the akathisia has gotten better with the taper, that's a really good sign.

 

 

Share this post


Link to post
UnfoldingSky   
UnfoldingSky

Just to clarify, the akathisia I had went away before the anxiety issues like you describe, so yes you can have the akathisia go, then later the anxiety stuff too.  (Or maybe they both leave at once that can happen as well.)

 

I was also put on Celexa for anxiety and "depression", the latter I feel now was due to vitamin and mineral deficiencies, one of which I think was caused by a fairly rare health problem it would seem I had.  Now after the issues I had with Celexa I cannot fathom why they use it ever for anxiety as it seems way too activating when it affects someone badly.

Share this post


Link to post
MB0514   
MB0514

Thanks for replying. I'm just scared I won't heal because of my severe anxiety. I did notice once my urge to pace stopped that starting around 630pm my anxiety lowers and I don't have that desperate feeling. The rest of the day as soon as I wake up I'm a 9-10

Share this post


Link to post
Madeleine   
Madeleine

I had  bad akathisia when I was put in a very high dose of Zoloft and zyprexa very quickly.  I stabilized meaning the akathisia started going away and then I was very groggy and slow and then started tapering the zyprexa until I got off. Now I am tapering Zoloft.  Since your akithisia has lessened I really do think you will recover and that  it as well as anxiety will settle down and go away eventually 

Share this post


Link to post
MB0514   
MB0514

Thanks right now I'm dealing with horrible mental akathisia and depression, its awful.

Share this post


Link to post
ChessieCat   
ChessieCat

Have you tried Magnesium?  I have found that the few times I have gone off it that my anxiety increased and when I went back on it it took the edge off my anxiety.

 

There are various types of magnesium.

Share this post


Link to post
Peonies   
Peonies

Hi MB, welcome to the forum, I am new myself but I wanted to let you know there is lots of hope. 

 

When I first started having symptoms with Paxil akathisia was definitely one of them. It was so uncomfortable, the need to move, especially my legs. For me it almost felt like an anxiety attack in my body. You will stabilize. When I started withdrawing, I started healing, only when I messed about with my doses and tapered too fast was when the symptoms would flare up. 

 

Take it easy, you will heal. Try and keep your mind off it, as hard as that may sound. Maybe come up with a mantra like "This too shall pass"  

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.